| Model Number |
40-7366 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 21-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported the "the tube was a stylet tube.Following patient emesis, patient sneezed and broken off tip of ng [nasogastric] tube came out.Remainder of ng was still secure in the patients nare.Removed ng and noted that end of ng was frayed and appeared to have ballooned out then burst.Prior to emesis, ng placement was able to be appropriately verified with aspirate and ph testing but would have intermittent issues with "no flow out" alarm from feed pump during bolus feeds but would flush without issue.The device was placed on (b)(6) 2025 and ruptured (b)(6) 2025.The device was used for bolus feeds and medication administration.Additional information received 03-nov-2025 stated patient is stable."no surgical intervention since the piece was sneezed out by the patient." there was no reported injury.
Additional Manufacturer Narrative
The received sample was not returned with the original packaging.No other components returned as well.The sample device was examined showing that the tubing had signs of damage and slight discoloration.During cleaning and decontamination, a slight build-up/discoloration from the outer tubing was attempted to be remove by scrubbing the tubing with lint free towel using tergazyme and soaked in metricide solution.The tube was also flushed through the y-connector (proximal end).Resistance was not felt while flushing.However, when flushing the other end of tubing (tubing towards the distal end) resistance was felt.No substances were flushed out of this side of tube after couple attempts.There was a split/tear identified approximately between 15cm and 16cm marking.Slight discoloration was observed at the distal end portion of the tube, until the bolus tip.At the said marked location (between 15 and 16cm), the tubing appeared to have expanded to form a balloon shape which burst in in radial direction causing a separation of the tube into two pieces.When manually pressing the tubing back together, there were thin layers of the material noticed on the ballooned portion of the tube when viewed under magnification (20x).Both breaking points did not exhibit any unknown dried foreign material residue.However, when feeling the distal end tubing further down, at 10cm marking, hardened feeling was felt.The tubing was cut and opened to inspect the inner surface of tubing walls.Whitish, powdery substances were observed clogging/blocking the tube.Root cause could not be determined.All information reasonably known as of 27-feb-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.